Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 154, NWS Pittsburgh, PA

July 28, 2000Jefferson County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 28, 2000, 6:04 PM EDT for Jefferson County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 28, 2000, 6:04 PM EDT (22:04 UTC)
Expired
Jul 28, 2000, 7:00 PM EDT
In force
56 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Jefferson County, OH

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:15 PM EDTThunderstorm WindWintersville, OHThunderstorm winds downed several large tree limbs.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WUUS51 KPBZ 282204
SVRPIT
OHC081-282300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN OHIO

* UNTIL 700 PM EDT

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHEAST OF RICHMOND...MOVING EAST AT
  15 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  BERGHOLZ...

<<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE
STORM HAS PASSED.

.END

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:03 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 28, 3:03 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT FRI JUL 28 2000

LOTS OF LOW LEVEL MOISTURE PRODUCING TORRENTIAL DOWNPOURS AND
ISOLATED SEVERE THUNDERSTORMS.  POSTED A FLASH FLOOD WATCH TIL 10 PM
FOR ALL OF CWA.

UPPER LOW TO THE WEST DIGS A LITTLE TO THE SOUTHWEST OVER THE NEXT
SEVERAL DAYS WITH VORT LOBES WRAPPING AROUND.  WILL REMAIN IN
SOUTHWEST FLOW WITH CHANCE THUNDERSTORMS EACH DAY THROUGH
EXTENDED.

.PBZ...
MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001.

OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

In the hours before

Local storm report, Jul 28, 3:52 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....3

0345 PM    BURGETTSTOWN              PA   FLOODING
07/28/00   WASHINGTON                     ROAD FLOODING
Local storm report, Jul 28, 4:16 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....[

0330 PM    AMBRIDGE                  PA   FLOODING
07/28/00   BEAVER                         ROAD FLOODING
Local storm report, Jul 28, 4:47 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    DRESDEN                   OH   .75 INCH HAIL
07/28/00   MUSKINGUM

0410 PM    DRESDEN                   OH   WIND DAMAGE
07/28/00   MUSKINGUM                      TREES DOWN

0430 PM    MINERVA                   OH   .75 INCH HAIL
07/28/00   CARROLL
Local storm report, Jul 28, 5:16 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    COSHOCTON                 OH   WIND DAMAGE
07/28/00   COSHOCTON                      WIRES AND LARGE LIMBS DOWN
                                          E OF COSHOCTON ON COUNTY
                                          ROAD 16.

NNNN
Local storm report, Jul 28, 5:26 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION..../

0524 PM    PERRYVILLE                OH   1 INCH HAIL
07/28/00   CARROLL                        QUARTER SIZE HAIL IN
                                          PERRYVILLE.
Local storm report, Jul 28, 5:42 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    3 SE PITTSBURGH           PA   1.25 INCH HAIL
07/28/00   ALLEGHENY

0527 PM    BLAIRSVILLE               PA   FLOODING
07/28/00   INDIANA                        THREE FEET OF WATERB IN
                                          NORTH BLAIRSVILLE. BLACK
                                          LICK CREEK RUNNING HIGH.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:30 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum60 min
Jul 28, 1:24 AM EDTSevere Thunderstorm WarningPBZColumbiana66 min
Jul 28, 3:56 PM EDTSevere Thunderstorm WarningPBZMuskingum64 min
Jul 28, 4:14 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey61 min
Jul 28, 4:16 PM EDTSevere Thunderstorm WarningPBZCarroll59 min
Jul 28, 4:26 PM EDTFlash Flood WarningPBZMuskingum3 hr
Jul 28, 4:42 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jul 28, 5:11 PM EDTSevere Thunderstorm WarningPBZCarroll64 min
Jul 28, 5:32 PM EDTFlash Flood WarningPBZCarroll3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.